Alert archive / Montana / River Flood Warnings in 2012
River Flood Warning 2, NWS Billings, MT
NWS Billings, MT issued this river flood warning at Jun 5, 2012, 10:12 AM MDT for Carbon County, Montana. It took effect at Jun 5, 2012, 6:00 PM MDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2012, 10:12 AM MDT (16:12 UTC)
- In effect from
- Jun 5, 2012, 6:00 PM MDT
- Expired
- Jun 7, 2012, 4:47 AM MDT
- In force
- 35 hr
- Issued by
- NWS Billings, MT
- Flood severity
- Minor
County Carbon County, MT
The radar
The Billings radar (KBLX), 77 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarks Fork of the Yellowstone at Edgar (EDGM8). The gauge peaked at 8.43 ft at Jun 6, 2012, 6:00 PM MDT.
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06208500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
672
WGUS45 KBYZ 051612
FLWBYZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1012 AM MDT TUE JUN 5 2012
...THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MONTANA...
CLARKS FORK OF THE YELLOWSTONE RIVER NEAR BELFRY
CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR
.SNOWMELT RUNOFF WILL PRODUCE MINOR FLOODING ALONG THE CLARKS FORK
OF THE YELLOWSTONE RIVER NEAR BELFRY AND EDGAR THIS WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREA. PREPARE
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN
YOUR LOCATION.
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND
AT OUR WEB PAGE: HTTP://WATER.WEATHER.GOV
&&
MTC009-062212-
/O.NEW.KBYZ.FL.W.0001.120606T0900Z-120607T1400Z/
/BFYM8.1.SM.120606T0900Z.120606T1200Z.120606T1400Z.NO/
1012 AM MDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLOOD WARNING FOR
THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR BELFRY.
* THROUGH THURSDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 AM TUESDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TONIGHT AND CREST
NEAR 8.1 FEET WEDNESDAY MORNING. THE RIVER WILL BEGIN TO FALL DURING
THE LATTER PART OF THIS WEEK.
&&
FLOOD OBSERVED FORECAST 12 PM
LOCATION STAGE STAGE DAY TIME WED THU FRI
CLARKS FORK OF THE YELLOWSTONE
BELFRY 8.0 7.6 TUE 09 AM 7.8 7.3 6.1
$$
MTC009-062211-
/O.NEW.KBYZ.FL.W.0002.120606T0000Z-120609T0000Z/
/EDGM8.1.SM.120606T0000Z.120607T0000Z.120608T0000Z.NO/
1012 AM MDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLOOD WARNING FOR
THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR.
* THROUGH FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 AM TUESDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TODAY AND CREST
NEAR 9.1 FEET WEDNESDAY AFTERNOON OR EVENING. THE RIVER WILL
SLOWLY FALL DURING THE LATTER PART OF THIS WEEK.
&&
FLOOD OBSERVED FORECAST 12 PM
LOCATION STAGE STAGE DAY TIME WED THU FRI
CLARKS FORK OF THE YELLOWSTONE
EDGAR 8.5 7.9 TUE 09 AM 9.0 8.6 6.9
$$
CJS2 follow-up statements
232
WGUS45 KBYZ 061810
FLWBYZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1210 PM MDT WED JUN 6 2012
...THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MONTANA...
CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR
.INCREASED SNOW MELT FROM RECENT WARM TEMPERATURES WILL RESULT IN
MINOR FLOODING ALONG THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR
EDGAR TODAY. A GRADUAL DROP IN WATER LEVELS IS ANTICIPATED TONIGHT
AND THURSDAY. WATER LEVELS HAVE ALREADY BEGUN TO FALL UPRIVER...THUS
THE FLOOD WARNING FOR THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR
BELFRY HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...A RIVER FLOOD WARNING MEANS RIVER FLOODING IS
EXPECTED TO IMPACT PEOPLE AND PROPERTY IN THE WARNED AREA. PREPARE
FOR FLOODING IMPACTS ASSOCIATED WITH THE FORECAST RIVER LEVELS IN
YOUR LOCATION.
THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND
AT OUR WEB PAGE: HTTP://WATER.WEATHER.GOV
&&
MTC009-080000-
/O.NEW.KBYZ.FL.W.0002.120606T0000Z-120608T0000Z/
/EDGM8.1.SM.120606T2100Z.120607T0000Z.120607T0600Z.NO/
1210 PM MDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* FLOOD WARNING FOR
THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR.
* THROUGH THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11 AM WEDNESDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 8.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE TODAY...THEN
DECREASE GRADUALLY TONIGHT AND THURSDAY.
&&
FLOOD OBSERVED FORECAST 12 PM
LOCATION STAGE STAGE DAY TIME THU FRI SAT
CLARKS FORK OF THE YELLOWSTONE
EDGAR 8.5 8.3 WED 11 AM 7.3 6.4 7.0
$$686 WGUS85 KBYZ 071047 FLSBYZ FLOOD STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 447 AM MDT THU JUN 7 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MONTANA... CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR .COOLER TEMPERATURES HAVE ALLOWED MOUNTAIN SNOW MELT TO DECREASE AND THIS HAS CAUSED WATER LEVELS ON THE CLARKS FORK OF THE YELLOWSTONE RIVER TO FALL. WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE AND ARE EXPECTED TO FALL FURTHER TODAY. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE THE LAST PLANNED STATEMENT ISSUED FOR THESE LOCATIONS FOR THIS PARTICULAR EVENT. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE: HTTP://WATER.WEATHER.GOV && MTC009-071117- /O.CAN.KBYZ.FL.W.0002.000000T0000Z-120608T0000Z/ /EDGM8.1.SM.120607T0041Z.120607T0045Z.120607T0046Z.NO/ 447 AM MDT THU JUN 7 2012 THE FLOOD WARNING IS CANCELLED FOR THE CLARKS FORK OF THE YELLOWSTONE RIVER NEAR EDGAR. * AT 4 AM THURSDAY THE STAGE WAS 8.1 FEET. * FLOOD STAGE IS 8.5 FEET. * FELL BELOW FLOOD STAGE AROUND 8 PM WEDNESDAY. * FORECAST...WATER LEVLES ARE EXPECTED TO STAY BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this river flood warning went out at Jun 5, 3:26 AM MDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 5, 3:26 AM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
326 AM MDT TUE JUN 5 2012
.SHORT TERM...VALID FOR TDY AND WED...
CHALLENGING FORECAST TODAY IN REGARDS TO THUNDERSTORM
DEVELOPMENT. SEVERAL THINGS HAVE CHANGED FOR TODAY COMPARED TO
THE WEATHER PARAMETERS FROM MONDAY. FIRST OFF...THE DEEP UPPER
TROUGH TO THE WEST HAS SHIFTED EAST INTO NEVADA AND WAS TAKING ON
A NEGATIVE TILT. THIS IS ON PAR WITH TIMING...ALBEIT MAYBE A
TOUCH SLOW. SECONDLY...THE MONSOONAL LOOKING MOISTURE OVER UTAH
PRESENT MONDAY MORNING HAS BEEN PUSHED EAST INTO WYOMING AND
COLORADO. THIS PLUME WAS SLOWLY SHIFTING EAST AS THE TROUGH MOVES
EAST. STRONGEST DIVERGENT FORCING HAS BEEN SHIFTED A LITTLE
FARTHER NORTH. WATER VAPOR IMAGERY WAS SHOWING SIGNS OF PUSHING
THE DRY SLOT INTO MOST OF THE WEST TODAY. DEWPOINTS OVER IDAHO
AND UTAH HAVE DROPPED INTO THE 20S AND PRECIPITABLE WATER AMOUNTS
AT SALT LAKE CITY HAS FALLEN TO BELOW A HALF INCH. IT IS FAIR TO
SAY THAT DRIER MID LEVEL AIR WAS BEING ADVECTED INTO THE AREA.
LOW LEVEL WINDS WERE OUT OF THE EAST TO SOUTHEAST AND THIS WILL
HELP TO KEEP DEWPOINTS INTO THE 40S TODAY. THERE IS MUCH DRIER
AIR IN EASTERN WYOMING THAT IS GOING TO TRY AND ADVECT UP HERE
BUT DEWPOINTS WERE STILL IN THE 50S OVER WESTERN SOUTH
DAKOTA...SO NOT SURE HOW FAR THE LOWER DEWPOINTS CAN PROGRESS.
SHEAR AND CAPE ARE NOT AS STRONG OVER CENTRAL ZONES BUT ARE
STRONGER OVER THE WEST. THAT BEING SAID...A VERY DYNAMIC SYSTEM
WILL MOVE INTO EASTERN IDAHO THIS AFTERNOON WITH IMPRESSIVE
FORCING. ALSO...A COLD FRONT WILL DRIVE THROUGH THE AREA LATE
THIS AFTERNOON AND THIS EVENING FOR SURFACE ASCENT. THUS...WILL
MAINTAIN SCATTERED THUNDERSTORMS OVER THE WEST DESPITE DRYING
TRENDS NOTED ABOVE. WRF CONVECTIVE PARAMETERS WERE MUCH MORE
CONDUCIVE OF SEVERE WEATHER AT LIVINGSTON COMPARED TO THE GFS.
SINCE THE WRF DID BETTER YESTERDAY IN INITIATING CONVECTION
YESTERDAY...WILL SIDE WITH IT. SHEAR AND CAPE WISE...POTENTIAL
SURE EXISTS FOR SEVERE OVER THE WEST. SPC DOES PAINT MOST OF THE
WEST IN A SLIGHT RISK. WILL KEEP THE SEVERE MENTION WEST OF A
RYEGATE TO COLUMBUS LINE.
EAST TO SOUTHEAST WINDS WILL INCREASE EVERYWHERE TODAY AS SURFACE
LOW PRESSURE DEEPENS OVER WESTERN MONTANA. SOME GUSTS TO 35 MPH
WILL BE POSSIBLE OVER THE FAR SOUTHEAST. WITH DEWPOINTS IN THE
UPPER 40S TO LOWER 50S...HUMIDITIES SHOULD FALL TO AROUND 20
PERCENT FROM MILES CITY AND BROADUS EASTWARD. WILL HIGHLIGHT THIS
INFORMATION IN THE FIRE WEATHER PACKAGE. A STRONG COLD FRONT WILL
PUSH ACROSS THE FORECAST AREA LATE THIS EVENING AND TONIGHT FOR A
STRONG WIND SHIFT. WILL KEEP POPS LOW FOR THIS AS THE AIRMASS
WILL BE RELATIVELY DRY AND STRONGEST FORCING WILL SWING UP INTO
NORTHERN MONTANA. THIS FRONT WILL USHER IN MUCH COOLER AIR WITH
HIGHS ON WEDNESDAY ACTUALLY STRUGGLING TO REACH SEASONAL
AVERAGES. TWH
.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...
UPPER LOW...SEEN SPINNING JUST S OF THE ALEUTIANS ON WATER VAPOR
IMAGERY EARLY THIS MORNING...WILL APPROACH THE PACIFIC NW COAST
ON THU. SHORTWAVE ENERGY AND SW FLOW WILL AFFECT THE REGION AHEAD
OF THE SYSTEM AS IT PUSHES E TOWARD THE AREA. THE SYSTEM...OR
UPPER LOW...WILL CROSS THE AREA THIS WEEKEND. WEAK CYCLONIC FLOW
WILL FOLLOW THE SYSTEM ON MON AND WILL GIVE WAY TO WEAK
RIDGING/ZONAL FLOW FOR TUE.
CONTINUED CHANCE POPS OVER SE MT THU AND THU NIGHT AS SHORTWAVES
MOVE THROUGH THE AREA WITH MOISTURE. HAD SLIGHT CHANCE IN FOR
THUNDERSTORMS ACROSS THE AREA ON FRI...ALTHOUGH THE GEM AND ECMWF
SUGGESTED POSSIBLE CAPPING IN THE SE. RAISED TEMPERATURES SOME
MORE ON FRI WITH GOOD MIXING TO BETWEEN 600 AND 700 MB. SOME
AREAS MAY APPROACH 90 DEGREES. CHANCES FOR THUNDERSTORMS WILL
INCREASE FRI NIGHT AS THE SYSTEM/S 700 MB FRONT PUSHES INTO THE
AREA. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SAT NIGHT AS THE
SYSTEM MOVES INTO THE REGION. SUN LOOKED LIKE A COOLER AND LESS
UNSTABLE DAY...BUT STILL UNSETTLED...WITH A CHANCE OF SHOWERS.
HAVE LOWERED TEMPERATURES ON SUN WITH 700 MB TEMPERATURES
FORECAST TO BE BETWEEN ZERO AND -2 DEGREES C. HIGHS WILL BE
MAINLY IN THE 50S AND 60S. A LOW CHANCE OF SHOWERS WILL CONTINUE
THROUGH MON. HAD A SLIGHT CHANCE OF THUNDERSTORMS FOR TUE AND TUE
NIGHT AS THE AIRMASS WARMS AND BECOMES MORE UNSTABLE. ARTHUR
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS MORNING. WIDELY SCATTERED TO
SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON
BRINGING MVFR TO LIFR CONDITIONS. CHANCES FOR
THUNDERSTORMS...WITH MVFR TO LIFR CONDITIONS...WILL CONTINUE
TONIGHT...ESPECIALLY FROM NEAR A ROUNDUP TO KBIL TO SOUTH BRIDGER
LINE W. THERE WILL BE AREAS OF OBSCURATION OVER THE
CRAZY...BEARTOOTH AND ABSAROKA MOUNTAINS THIS AFTERNOON THROUGH
TONIGHT...WITH LOCALIZED OBSCURATIONS OVER THE NE BIG HORNS THIS
AFTERNOON. ARTHUR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY WED THU FRI SAT SUN MON
-------------------------------------------------------
BIL 093 054/072 047/075 050/087 055/071 048/064 047/071
2/T 21/N 01/B 12/T 33/T 33/W 32/W
LVM 086 046/066 036/073 042/079 046/066 042/057 039/066
3/T 52/W 01/B 12/T 43/T 43/W 32/W
HDN 096 053/075 046/076 048/090 053/075 049/066 046/073
1/N 11/N 01/B 12/T 22/T 33/W 22/W
MLS 098 060/077 050/077 053/091 058/078 053/070 048/071
2/T 21/N 12/T 22/T 22/T 33/W 32/W
4BQ 094 057/076 049/076 051/090 056/081 050/069 047/071
2/T 21/N 23/T 22/T 22/T 32/W 22/W
BHK 092 060/076 048/073 050/085 057/080 050/068 047/068
2/T 22/T 24/T 32/T 22/T 33/W 32/W
SHR 091 049/072 044/073 046/086 051/076 047/067 043/069
2/T 11/U 11/B 12/T 23/T 33/W 32/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 5, 3:54 AM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 354 AM MDT TUE JUN 5 2012 MTZ028>042-056>058-063>068-WYZ098-099-061200- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 354 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED WEST OF BILLINGS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE. ALSO...EAST TO SOUTHEAST WINDS WILL INCREASE TODAY WITH SOME GUSTS TO 35 MPH OVER THE SOUTHEAST. MEANWHILE...HUMIDITIES WILL FALL INTO THE UPPER TEENS THIS AFTERNOON. THIS COMBINATION COULD CAUSE FIRE WEATHER CONCERNS OVER PATCHY DRY LOCATIONS OF SOUTHEAST MONTANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:31 AM MDT | Special Weather Statement | BYZ | Fallon | 59 min |
| Jun 5, 10:12 AM MDT | River Flood Warning | BYZ | Carbon, Sweet Grass | 46 hr |
| Jun 5, 3:40 PM MDT | Special Weather Statement | BYZ | Wheatland | 35 min |
| Jun 5, 4:12 PM MDT | Special Weather Statement | BYZ | Wheatland | 63 min |
| Jun 5, 4:30 PM MDT | Severe Thunderstorm Warning | BYZ | Wheatland | 60 min |
Nearby
River Flood Warnings in Montana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.